How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar
Dr.M.D.Mazumdar, Doctor
Category: OB GYN
Satisfied Customers: 9006
Experience:  MD (Obst&Gynecology)
1725470
Type Your OB GYN Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

I've had my period days. I started taking the pill on the

Customer Question

Hi, I've had my period for 24 days. I started taking the pill on the 11th of September and my period hasn't stopped I stopped taking the pill on the 1st of October hoping it would go away but I hadn't. I am not expirencing quite a bit of discomfort.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr.M.D.Mazumdar replied 1 year ago.

A period for more than 7 days is not normal.

If your period has continued from 11th September and has not stopped in spite of taking it regularly, you will need a stronger pill. You also need to get an ultrasound to check if you have causes for bleeding like uterine fibroids.

Stopping the pill on the 1st october would cause you to have further withdrawal bleeding.

Please get an ultrasound done and a Obgyn checkup.

Customer: replied 1 year ago.
Thank you for your response... I am still quite worried about the bleeding this is the first time I've started birth control and had these syptoms every other time it is quite regular.. However I usually take Yas and was this time given Levlen would that make a difference? I had been off the pill for atleast 6 months prior to starting again... During the time I was taking the pill Sept 11 to Sept 30 I was having very painful cramping which has now ceased, and the bleeding is quite light.... Please tell me I won't have another month of bleeding? I have made an appointment with my Gp however just needed a bit of advice to ease my mind.. If it helps I am 20 years old
Expert:  Dr.M.D.Mazumdar replied 1 year ago.

Level contains Ethinyl estradiol and levonorgestrel while yaz contains ethinyl estradiol and a progestin called drospirenone. Possibly the first combination has not worked well for you . But many woem go on to adjust to the pill and continue to take Levlen without any problem.

The light bleeding now is due to withdrawal bleeding while the earlier crampy bleeding was due to the effect of progesterone.

I doubt that you will have another month of bleeding once you restart the levlen. But getting an ultrasound before you start it will be the best option.

Customer: replied 1 year ago.
Thank you so much for your help.. Just want to clarify that the withdrawal bleeding won't stop until I start the pill again?... I won't be taking it again until I have seen a doctor and had an ultrasound
Expert:  Dr.M.D.Mazumdar replied 1 year ago.

In some cases, the withdrawal bled stops spontaneously after about 7 days. But sometimes it may continue until a hormonal pill is take. it can also be stopped by taking non-hormonal pills like tranexamic Acid pill but that is also a prescription medicine and you will need to see your doctor for it.